Thursday, April 12, 2012

Getting Personal

Guess what today is? The day my mom comes! Its also the start of my spring break 2012 San Diego edition. Exciting I know. I'm only considering it spring break because I get five days off of work and well, San Diego is on the beach. I know I live here but most spring breaks occur on the beach and my backyard looks like this:


To kick off my morning I am going to a spinning class with my boss. She is pretty hard core and when she told me this spinning class is hard core, well I'm taking that as hard core times 10. I'm pretty nervous, I won't lie. I hope I don't embarrass myself and more importantly I hope I survive and am able to pick my mom up from the airport. 

Spinning brings me to my next point. I never talk about stuff like this on my blog. But this stuff has never been an issue in my life either. I am going to get a little personal on my little ol blog today so if you don't want to hear about birth control and my recent battles with myself, just kindly move on to the next blogs you have to read. 

I won't lie, over the past year or so I've gained some ugly weight. I blamed living in Colorado and not working out as much. I thought for sure as soon as I moved back to California and started working out more, the pounds would melt off. Well, I was wrong. 

Long story short, I've always taken brand name Seasonale as my birth control. About a year-ish ago, my brand name was switched to a generic. I was perturbed but didn't think much of it. 

Six months ago I moved back to San Diego and started working out like a maniac. In January I paired working out with portion controlling to the max. The scale didn't budge.

A month ago I noticed my birth control was switched from one generic to another. Again, I didn't put much thought into it. 

Also a month ago, my nails started peeling, my back started breaking out - gross I know but my body has never broken out, and I've had a major increase in appetite. 

I'm been pretty upset with my lack of self control when it comes to food and I've been embarrassed with the other minor issues I've had. My uniform is a tank top at work and I didn't want to show my back! 

It wasn't until after I just had my annual girly appointment that I put two and two together. I started researching user reviews for the generic birth control that I'd been given. Review after review I was reading about increased appetite, weight gain, inability to lose weight no matter how much one would diet or exercise, acne, peeling nails. Bam. 

I've been beating myself up over working out like crazy and gaining weight and the whole time its because my friggen birth control was switched on me??

I'm so frustrated right now and basically this post is me venting. This all makes me not want to go another day taking that stupid little pill that I think might be doing this to me. But that comes with different consequences all together. 

Is my birth control really making me fat or am I just going crazy and looking for the next excuse?


7 comments:

With Glitter On Top said...

I definitely think its your birth control. Don't feel like you're looking for an excuse at all! You know your body best and when strange things start happening the best thing to do is narrow down the source possibilities by trying to pinpoint what the newest additions are to your daily intake. A lot of birth control seems to have irritating side effects. Ive been off my birth control for about a year and have lost about 12-15lbs and have easily kept it off and I think my birth control has a lot to do with that. Ask your doctor what your other options are :) good luck!

Page Twenty-Two said...

Ughh that's so terrible! I completely went off birth control about a year ago because I couldn't stand all of the side effects and when they switch the brand on you - you get DIFFERENT side effects! Glad you got to the bottom of it - good luck at spin! Have fun with your mom:)

Crystal said...

You are probably not crazy. Birth control can mess with you. I know it has with me. (Mine right now has me wacko) I've been on many different ones over the years. Sometimes its trail and error, which is frustrating but I'd talk to your doctor on different options. There are SO MANY different choices out there she/he can probably switch you to something different that might work better or you. Good luck!

Jessica said...

So weird! You'd think that if you got switched to a generic version, it wouldn't cause any side effects that you hadn't experienced previously. Generic is generic, its not supposed to be a different kind. I originally started on Yaz, and then it got switched to Gianvi, which then got switched to Loryna. But I've never noticed a change in my body from it. I'm so sorry that happened to you! I think its b.s.
I never actually had any weight gain from birth control, but all the people that say birth control clears your skin up, yea I say they are liars lol. Because mine still hasn't cleared up, even after almost two years of it.

Definitely talk to your doctor about other ones! Because it definitely sounds like this birth control is causing all this.

Oh, and have fun with your Mom! So glad you're getting to see her. :)

xx Jessica

Meg {henninglove} said...

change the birth control leah change it!! but above all have a wonderful time with your mommy!! cant wait to see all the fun posts about what the two of you did together ad back to change the birth control. and sometimes us girls just need to vent so you are totally in the norm for doing these type of posts

CMae said...

Aside from birth control, us girls are at an age where any little few lbs here and there don't melt off as easy either (I have a wedding dress to wear in a few months and the scale hasn't budged!)
I feel like no matter what type you are on, or any other girl for that matter they all seem to say/claim that it makes them gain weight...

I've gone over the whole working out bit and eating right ( live w/ the fitness extremist here haha) but sadly he has pointed out sometimes no matter what you do, you just age, and with age, weight gain comes. Nice right? hahaha..

Kristin said...

probably a little of everything! but did you ask the dr?